What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 15, 12:37 PM CST, 30 minutes earlier.
Area forecast discussion, Jun 15, 12:37 PM CST, 30 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
237 PM EDT Thu Jun 15 2017
.SHORT TERM (Tonight and Friday)...
Models have had a difficult time accurately depicting how
convection has developed today and how it will evolve tonight. The
short term part of the forecast will mainly follow radar and
satellite trends for the evening as a vort max crosses the area,
and generally follow persistence for late tonight and tomorrow
with a weak ridge over the area.
A SW storm motion suggests that the central and southern sections of
the area will have the highest precip chances through the evening,
with locally heavy rain and possible minor flooding issues. Most
storms should stay below severe levels, with an isolated gust to 50
mph possible. Northern sections have been slow to destabilize behind
an outflow boundary, but storms are beginning pop in the Plateau and
eastern KY and are moving east. Activity should begin to wane a few
hours after sunset with loss of heating and the exit of the vort
max, with patchy fog developing late if clouds can clear out.
Tomorrow should have less activity as a weak ridge will be over the
area behind the exiting trough. Most convection should be focused
on the higher terrain, and mainly diurnally-driven. The NAM wants
to bring a MCV from today's convection over KS to our door step
late tomorrow, but confidence in its depiction of this is low.
.LONG TERM (Friday night through Thursday)...
At the start of this period any daytime thunderstorms will likely
dissipate after sunset with longer lived activity likely near the
mountains and in southwestern North Carolina.
By Saturday typical daytime thunderstorms will occur in the
favored areas of the plateau and higher terrain of E TN and
southwest VA/NC. A deep upper low over the Great Lakes region will
bring a cold front closer to the region on Sunday through Monday
night. Look for the best chances of showers and thunderstorms to
occur Sunday night into Monday. Cooler daytime temperatures will
occur while it is raining, however, wish we could say the
temperatures would be much cooler by mid-week but that won't be
the case. Look for temperatures to bounce back into the mid and
upper 80s by Wednesday. Will watch for return moisture into the
area by Thursday and into Friday bringing rain chances back into
the region by the end of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 70 90 70 89 / 50 20 20 30
Knoxville McGhee Tyson Airport, TN 69 88 69 89 / 50 20 20 20
Oak Ridge, TN 70 89 69 89 / 40 20 20 20
Tri Cities Airport, TN 66 87 64 86 / 40 20 30 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
DGS/AC
Hazardous weather outlook, Jun 15, 12:41 PM CST, 26 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
241 PM EDT Thu Jun 15 2017
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-161845-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
241 PM EDT Thu Jun 15 2017 /141 PM CDT Thu Jun 15 2017/
This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.
.DAY ONE...This Afternoon and Tonight
...Strong to Possibly Severe Thunderstorms possible this
afternoon and evening...
Scattered thunderstorms will last into the evening hours. Some
storms could become severe and will be capable of producing
damaging winds, small hail and locally heavy rainfall.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
...Strong to Possibly Severe Thunderstorms possible Sunday night
into Monday...
Sunday evening, a cold front will approach the Tennessee valley.
The airmass along and ahead of the front will be moist and
unstable. Widespread thunderstorms will develop across the area
with some storms becoming strong to possibly severe.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 15, 11:21 AM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Morristown TN
121 PM EDT THU JUN 15 2017
TNZ067-083>085-151800-
Rhea TN-Roane TN-Meigs TN-McMinn TN-
121 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RHEA...NORTHEASTERN
MEIGS...NORTH CENTRAL MCMINN AND SOUTHWESTERN ROANE COUNTIES UNTIL
200 PM EDT...
At 120 PM EDT, Doppler radar was tracking a strong thunderstorm near
Spring City, or 9 miles north of Decatur, moving east at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Spring City, Niota, Peakland, Murray Store, Piney Falls State Park,
Grandview and Ten Mile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3556 8490 3574 8489 3577 8456 3566 8456
3566 8457 3565 8458 3565 8459 3563 8459
3563 8457 3564 8455 3553 8455
TIME...MOT...LOC 1720Z 270DEG 15KT 3566 8481
JLBSpecial weather statement, Jun 15, 11:46 AM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Morristown TN
146 PM EDT THU JUN 15 2017
TNZ067-068-151815-
Roane TN-Loudon TN-
146 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOUDON AND
SOUTHEASTERN ROANE COUNTIES UNTIL 215 PM EDT...
At 145 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fairview, or near Kingston, moving east at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Loudon, Philadelphia and Paint Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3567 8443 3567 8444 3572 8459 3583 8456
3584 8438 3567 8441 3566 8442
TIME...MOT...LOC 1745Z 274DEG 9KT 3578 8453
JLBSpecial weather statement, Jun 15, 12:06 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Morristown TN
206 PM EDT THU JUN 15 2017
TNZ013-014-151845-
Claiborne TN-Campbell TN-
206 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAIBORNE AND
NORTHEASTERN CAMPBELL COUNTIES UNTIL 245 PM EDT...
At 205 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wilkerson, or 11 miles northeast of La Follette, moving northeast at
20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Arthur, White Oak and Clairfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3658 8369 3654 8366 3643 8401 3654 8412
3659 8404
TIME...MOT...LOC 1805Z 240DEG 18KT 3651 8399
DGSSpecial weather statement, Jun 15, 12:06 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Morristown TN
206 PM EDT THU JUN 15 2017
TNZ085-151830-
McMinn TN-
206 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCMINN COUNTY UNTIL 230
PM EDT...
At 206 PM EDT, Doppler radar was tracking a strong thunderstorm near
Athens, moving east at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Athens, Etowah, Niota, Riceville, Hillsview and Clear Water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3534 8481 3546 8480 3547 8477 3548 8477
3549 8476 3550 8476 3551 8475 3553 8472
3555 8449 3528 8451
TIME...MOT...LOC 1806Z 274DEG 9KT 3543 8471
JLBSpecial weather statement, Jun 15, 12:25 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Morristown TN
225 PM EDT THU JUN 15 2017
TNZ081-082-098-099-151930-
Sequatchie TN-Bledsoe TN-Marion TN-Hamilton TN-
225 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SEQUATCHIE...SOUTHWESTERN
BLEDSOE...MARION AND CENTRAL HAMILTON COUNTIES UNTIL 330 PM EDT/230
PM CDT/...
At 224 PM EDT/124 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles southeast of
Spencer to near Lynchburg. Movement was southeast at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Chattanooga, Dunlap, Jasper, Soddy-Daisy, Signal Mountain, South
Pittsburg, Walden, Lakesite, Whitwell, Kimball, Monteagle, Fairmount,
Harrison, Red Bank, Powells Crossroads, Orme, Cartwright, Flat Top
Mountain, North Chickamauga Creek Gorge and Chimneys State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3524 8582 3522 8574 3524 8569 3529 8571
3532 8557 3535 8551 3541 8549 3541 8551
3543 8554 3549 8554 3553 8560 3555 8546
3565 8534 3544 8511 3533 8497 3528 8494
3523 8498 3498 8550 3499 8586 3522 8587
TIME...MOT...LOC 1824Z 321DEG 28KT 3567 8537 3523 8630
JLBSpecial weather statement, Jun 15, 12:39 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Morristown TN
239 PM EDT THU JUN 15 2017
TNZ085-100-101-151915-
West Polk TN-Bradley TN-McMinn TN-
239 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BRADLEY...NORTHWESTERN
POLK AND SOUTHWESTERN MCMINN COUNTIES UNTIL 315 PM EDT...
At 238 PM EDT, the public reported a strong thunderstorm near
Cleveland, moving east at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cleveland, Benton, Charleston, East Cleveland, South Cleveland,
Wildwood Lake, Calhoun, Parksville, Hopewell, Reliance, Dentville and
Tasso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3513 8497 3530 8492 3533 8456 3508 8457
TIME...MOT...LOC 1838Z 275DEG 15KT 3522 8482
JLB